Alert archive / Missouri / Flash Flood Warnings in 2023
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 12, 2023, 12:08 AM CDT for 10 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2023, 12:08 AM CDT (05:08 UTC)
- Expired
- Aug 12, 2023, 5:44 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Daviess County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3508 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 14.2
The text
As transmitted.
643
WGUS53 KEAX 120508
FFWEAX
MOC001-061-079-081-115-117-121-129-171-211-121115-
/O.NEW.KEAX.FF.W.0022.230812T0508Z-230812T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1208 AM CDT Sat Aug 12 2023
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northern Daviess County in north central Missouri...
Grundy County in north central Missouri...
Southeastern Harrison County in north central Missouri...
Linn MO County in north central Missouri...
Northern Livingston County in north central Missouri...
Northwestern Macon County in north central Missouri...
Mercer County in north central Missouri...
Southwestern Putnam County in north central Missouri...
Sullivan County in north central Missouri...
Southwestern Adair County in northeastern Missouri...
* Until 615 AM CDT Saturday.
* At 1208 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Trenton, Brookfield, Milan, Princeton, Green City, Jamesport,
Bucklin, Gilman City, Pattonsburg, Cainsville, Linneus,
Greencastle, Browning, Spickard, Galt, Chula, Laredo, Purdin,
Newtown and Coffey.
This includes the following highways...
Interstate 35 in Missouri between mile markers 75 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4014 9422 4014 9376 4018 9376 4050 9378
4050 9377 4044 9337 4038 9296 4004 9266
3976 9288 3994 9397 4011 9422 4012 9422
4013 9422
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
757
WGUS73 KEAX 121044
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
544 AM CDT Sat Aug 12 2023
MOC001-061-079-081-115-117-121-129-171-211-121054-
/O.CAN.KEAX.FF.W.0022.000000T0000Z-230812T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair MO-Daviess MO-Grundy MO-Harrison MO-Linn MO MO-Livingston MO-
Macon MO-Mercer MO-Putnam MO-Sullivan MO-
544 AM CDT Sat Aug 12 2023
...FLASH FLOOD WARNING FOR NORTHERN DAVIESS, GRUNDY, SOUTHEASTERN
HARRISON, LINN MO, NORTHERN LIVINGSTON, NORTHWESTERN MACON, MERCER,
SOUTHWESTERN PUTNAM, SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 4014 9422 4014 9376 4018 9376 4050 9378
4050 9377 4044 9337 4038 9296 4004 9266
3976 9288 3994 9397 4011 9422 4012 9422
4013 9422
$$
73What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:01 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 11, 7:01 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
701 PM CDT Fri Aug 11 2023
...Updated 00Z Aviation...
.Discussion...
Issued at 253 PM CDT FRI AUG 11 2023
Key Messages:
- Strong to Severe Storms Late This Afternoon
- Scattered Thunderstorms Early Saturday Morning Central Missouri
- Strong to Severe Storms Possible Sunday into Monday
Discussion:
Previous Update From 110 PM, With Minor Correction:
PV anomaly with prominent trough continues to traverse the Canadian
Prairie Provinces and has prompted multiple short-wave perturbations
across the Central CONUS. A 594dam high at H5 has shifted slightly
eastward across the southern Plains into the Gulf region and has
provided subtle H5 height rises across the region early this
morning. There are two vort maxes associated with separate H5 short-
waves that are driving the active weather from the lower Missouri
River Valley into the Upper Mississippi River Valley. The first is
moving through Central Wisconsin late this morning, and this is
associated with a surface cyclone centered over Minnesota, with cold
front extending southwestward through the Central Plains of Nebraska
and into the High Plains of Kansas. There is another surface cyclone
that spans much of the Texas Panhandle that has been deepening in
response to a mid-level vort max on the backside of the H5 high.
Surface troughing has expanded northeastward toward the Ozarks
Region and eastern Kansas as that cyclone has continued to deepen.
This has been pushing a warm front northeastward this morning,
increasing the strength of the WAA region into the middle
Mississippi River Valley.
Even though the low-level jet kicked in, convection this morning
north of Hwy. 36 was not overly strong, and actually wound up
clearing up quickly as the H5 height rises shifted further north. As
a result, all of eastern Kansas and most of Missouri have see
boundary layer destabilization throughout much of the morning.
Without the cloud cover to the north, differential heating has not
been as strong as could have potentially been, therefore convergence
along the warm front likely will not be nearly as strong as was
indicated yesterday. However, with the continued surface pressure
falls into the afternoon, along with the short-wave trough moving
out of Central Nebraska/Kansas across the area, there will still be
plenty of forcing around later this afternoon, and not expected to
greatly hinder the convection forecast. With the strong insolation,
visible satellite has shown the development of a cumulus field over
northwestern Missouri tied closer to the mid-level vort max. During
the early afternoon, initial cumulus clouds will be battling a
stronger cap. The 12z Topeka RAOB showed a strong inversion layer
from 975mb-875mb. ACARS soundings out of MCI late in the morning
showed this inversion is still present, but boundary layer mixing
has been working to erode to this rapidly. With the approaching vort
max and short-wave trough, deep layer wind has been steadily
increasing. By the afternoon, expecting 0-6km bulk shear values
around 45-50 kts. The HRRR/RAP have simulated extremely mixed
boundary layers reach dry adiabatic lapse rates, and a few points
with shallow super-adiabatic rates. Thinking that the RAP/HRRR are
over exaggerating the mixing, but, still expecting static stability
to drastically weaken in the boundary layer, with mid-level lapse
rates between 7.8 to 8.3 C/km. The combination of deep layer shear
with destabilization through the afternoon will be supportive of
strong updrafts. With the 12z cycle of the CAMs, the HRRR has
delayed convection initiation by about 2 hours, waiting closer to
00z for storms to develop along the MO-KS border. However, HiRes-FV3
and NSSL-WRF still kept initiation closer to 22z and then moved
storms east-southeast. As of 18z, we are already seeing robust
initiation in Kansas and southeast Nebraska. Models have not added
any increased confidence to timing and convective trends. The
overall environment will foster updraft development with peak
diurnal heating. Hazards with convection this afternoon and evening
will be tied to storm mode. With in the first 2-3 hours of CI, a
discrete supercell storm mode will be supported, especially along
the warm front. The hodographs will continue to lengthen as the mid-
level vort max propagates eastward. Between 19z-00z, the hodograph
for the most part will be straight. For storms moving with the mean
wind, most of the vorticity will be crosswise, which will still
support supercell structure and mid-level rotation. Closer to the
surface though, flow has remained weak despite the surface pressure
troughing over the past 12 hours. During the late afternoon and
around time of CI, the low-level hodograph is not progged to
demonstrate much curvature. Therefore, this increases the difficulty
for low-level mesocyclone organization. The combination of weaker
low-level shear, while 2-6km shear is stronger combined with robust
thermodynamics, supercells will be capable of producing large hail.
With higher LCLs, theta-e deficits from the surface to the top of
the convective boundary layer will be large along with DCAPE between
1000-1500 J/kg. Therefore, strong downdrafts with robust cold pools
will be capable of also producing damaging winds, and may promote
RFD surges if supercell storm mode is realized. The tornado threat
remains very limited by two main factors. The first, is that surface
and mixed-layer based parcels have LCLs between 1100-1200m.
Secondly, during the period of discrete convection, the lack of
curvature in the lowest 0-500m and 0-1km will result in mostly low-
level crosswise vorticity also hindering tornadogenesis. If a
supercell remains close to the warm front, it may be possible for
surface winds to back in the area of surface pressure falls which
could increase low-level SRH, and if we get enough stretching could
try to produce a tornado. But overall, there are multiple factors
going against the tornado potential. The last several runs of the
HRRR, as well as other members of the HREF have depicted a few
updraft helicity (UH) tracks, and these have been focused mainly
along the warm front. One thing that seems to have changed from last
night is the warm front surging northward, likely because there is
not much clouds in the north. The HRRR seems to be focusing
additional convection along the warm front, and moving more along
the Hwy. 36. Along this boundary, this is where portions of the 3-
6km hodograph are developing backing profile between 22z-00z in
RAP/HRRR soundings, which if we see a left-mover could promote large
hail development in those storms. (Previous discussion said
veering in 3-6 km, it is actually backing. The low-levels may
veer, resulting in a veer-back hodograph). Recent runs of the HRRR
do not develop any convection in the ambient warm- sector.
However, if mixing continues to erode the cap, we could see more
development in the warm sector. However, development remains
uncertain there, and the early initiation in southeast Nebraska
has complicated matters more on how the warm front will behave,
and might it stop surging northward. Eventually, by this evening,
a low-level jet kicks in. This will start to increase curvature in
the lowest portion of the hodograph, and in theory would increase
streamwise vorticity. However, with this low-level jet would
expect storms to congeal and no longer be a discrete mode.
Therefore, the threat transitions more to winds with a low- static
stability in the boundary layer and DCAPE values that remain
above 1000 J/kg. Strong cold pools can still support damaging
winds. Areas along the warm front will support the best
development, but we do not want to rule out additional development
in the warm sector, especially if we see isentropic ascent with
WAA in the south or stronger convergence along the low- level jet.
New Section Generated at 258PM:
Saturday Early Morning:
CAMs have been simulating additional convection along Interstate 70
and southward, east of Hwy. 65 for the early morning hours of
Saturday. This appears to be initiating on the nose of the
developing low-level jet over the warm sector. Given that convection
has not been handled well Friday afternoon and evening, it is hard
to be able to rely on these CAMs, given that earlier convection
could change the position of the warm front, or perhaps modify the
environment through an outflow boundary. There may still be some
shear and instability present early Saturday morning which could
allow for a a few organized updrafts. Would imagine most of it would
be elevated, thus only presenting a hail threat if anything at all.
For the rest of Saturday, the 594dam H5 high over the Gulf Coast
attempts to amplify which results in H5 height rises across the
area, and should help to clear conditions out. The surface low over
Texas though remains in place, and keeps weak WAA into the regime.
With clear skies, expect temperatures Saturday into the lower 90s
for southern reaches of the forecast area, with upper 80s toward the
Iowa border.
Sunday and Beyond:
The PV anomaly will send a strong trough and vort max southward late
Saturday and into Sunday toward the region. With a higher theta-e
airmass in place, on top of higher shear associated with the
vorticity max, another round of strong to severe storms is forecast
on Sunday. Probabilities for SBCAPE of at least 1000 J/kg or greater
is over 70 percent for much of the area. The SWODY3 has most of the
CWA in a slight risk. There is still discrepancy amongst solutions
about how the H5 low becomes closed off, as well as the amplifying
ridge to the west. Ultimately, the track may change if the vorticity
wraps around the low, or if the surface high pressure west of the
region is not nearly as strong. This could have the potential to re-
focus the forcing elsewhere. GEFS probabilities for at least 0.50
inches of rain is around 40 percent for most the area, indicating
that even if stronger thunderstorm forcing misses the area, there
should still be enough for some accumulating precipitation. Beyond
on Sunday, there appears to an amplifying ridge over the southwest
CONUS, with a deep trough over the the eastern third of the CONUS,
this will leave our region in a predominantly northwest flow regime
at least of the mid-levels. This should provide some relief from the
hot and humid conditions for a few days, before the ridge axis
slides further east and returns a WAA regime through the middle and
end of next week.
&&
.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 700 PM CDT FRI AUG 11 2023
Chances for showers and thunderstorms continue tonight around the
KC and STJ terminals. Storms may form over the next couple of
hours then move off towards the east fairly quickly. Temperatures
cool toward the dew point which may lead to some FG/BR towards
sunrise. Additional storms are possible towards daybreak. These
storms are also expected to move off to the east fairly quickly;
however, confidence is fairly low in morning rain at this time.
Otherwise, VFR conditions are anticipated through the day
tomorrow.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ057-060-103>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ037-043>045-053-
054.
&&
Discussion...Krull
Aviation...PeselHazardous weather outlook, Aug 11, 3:09 AM CDT, 20 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 309 AM CDT Fri Aug 11 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 309 AM CDT Fri Aug 11 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms across north central Missouri this morning. A second round of thunderstorms is forecast to develop across portions of eastern Kansas into western Missouri late this afternoon and through the evening. A slight risk of severe storms is forecast with this activity. Damaging wind gusts and damaging hail are the greatest concern with the strongest storms. Storms will likely continue through midnight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight risk for severe thunderstorms Sunday afternoon across portions of eastern Kansas and western Missouri. A few storms may be strong to severe, with damaging winds and hail the greatest concern at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 11, 11:09 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1109 PM CDT Fri Aug 11 2023
MOZ003-005-006-120500-
Mercer MO-Worth MO-Harrison MO-
1109 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of northern Worth,
southern Mercer and northern Harrison Counties through MIDNIGHT
CDT...
At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Eagleville, or 14 miles southeast of Mount Ayr,
moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Princeton, Grant City, Ridgeway, Eagleville, Cainsville, Irena,
Blythedale, Mount Moriah, Allendale, Modena, Hatfield and Mill Grove.
This includes Interstate 35 in Missouri between mile markers 100 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central and northwestern Missouri.
&&
LAT...LON 4045 9345 4026 9363 4026 9364 4056 9463
4057 9463 4057 9397
TIME...MOT...LOC 0409Z 290DEG 31KT 4052 9412
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BMWSpecial weather statement, Aug 11, 11:22 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1122 PM CDT Fri Aug 11 2023
MOZ017-120445-
Adair MO-
1122 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of eastern Adair County
through 1145 PM CDT...
At 1122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kirksville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirksville, Brashear, Gibbs and Millard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Missouri.
&&
LAT...LON 4011 9258 4030 9258 4031 9235 4009 9235
TIME...MOT...LOC 0422Z 271DEG 26KT 4021 9248
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BMWLocal storm report, Aug 11, 11:54 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1154 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Hail 2 S Tindall 40.13N 93.60W
08/11/2023 E1.00 inch Grundy MO Emergency Mngr
Reported on highway 65.
&&
SMSpecial weather statement, Aug 11, 11:56 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1156 PM CDT Fri Aug 11 2023
MOZ024-025-032-120545-
Macon MO-Chariton MO-Linn MO-
1156 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of northeastern
Chariton, southern Linn and southwestern Macon Counties through 1245
AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Laclede, or near Brookfield, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brookfield, Marceline, Bucklin, Laclede, Callao, Linneus, New
Cambria, Rothville, Wien, Saint Catherine and Prairie Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Missouri.
&&
LAT...LON 3961 9267 3961 9269 3950 9270 3975 9330
3993 9321 3984 9261
TIME...MOT...LOC 0456Z 289DEG 27KT 3980 9313
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BMWSpecial weather statement, Aug 11, 11:58 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1158 PM CDT Fri Aug 11 2023
MOZ015-016-024-120545-
Grundy MO-Linn MO-Sullivan MO-
1158 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of northwestern Linn,
eastern Grundy and southwestern Sullivan Counties through 1245 AM
CDT...
At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galt, or 8 miles east of Trenton, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trenton, Browning, Galt, Laredo, Purdin, Humphreys, Osgood and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Missouri.
&&
LAT...LON 4006 9358 4023 9353 4014 9301 3989 9310
TIME...MOT...LOC 0457Z 289DEG 27KT 4011 9346
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BMWSpecial weather statement, Aug 12, 12:07 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1207 AM CDT Sat Aug 12 2023
MOZ003-005-006-015-120545-
Grundy MO-Mercer MO-Worth MO-Harrison MO-
1207 AM CDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of Worth, northwestern
Grundy, southwestern Mercer and central Harrison Counties through
1245 AM CDT...
At 1207 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Irena, or 16 miles south of Mount Ayr, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trenton, Bethany, Princeton, Grant City, Ridgeway, Eagleville,
Cainsville, Spickard, Irena, Blythedale, Mount Moriah, Tindall,
Brimson, Allendale, Denver, Modena, Hatfield, Mill Grove and
Martinsville.
This includes Interstate 35 in Missouri between mile markers 92 and
108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central and northwestern Missouri.
&&
LAT...LON 4038 9349 4006 9358 4035 9422 4039 9422
4038 9428 4054 9464 4057 9463 4057 9425
TIME...MOT...LOC 0507Z 289DEG 23KT 4048 9423
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 46 min |
| Aug 11, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 36 min |
| Aug 11, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 42 min |
| Aug 11, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston | 39 min |
| Aug 11, 9:57 PM CDT | Special Weather Statement | EAX | Adair, Putnam, Sullivan | 48 min |
| Aug 11, 10:25 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston | 50 min |
| Aug 11, 10:28 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy | 47 min |
| Aug 11, 10:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 41 min |
| Aug 11, 10:36 PM CDT | Special Weather Statement | EAX | Harrison | 39 min |
| Aug 11, 10:42 PM CDT | Special Weather Statement | EAX | Linn | 48 min |
| Aug 11, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 25 min |
| Aug 11, 11:09 PM CDT | Special Weather Statement | EAX | Mercer | 51 min |
| Aug 11, 11:10 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Worth | 6 hr |
| Aug 11, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Grundy, Linn, Livingston | 47 min |
| Aug 11, 11:15 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 15 min |
| Aug 11, 11:19 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 41 min |
| Aug 11, 11:22 PM CDT | Special Weather Statement | EAX | Adair | 23 min |
| Aug 11, 11:28 PM CDT | Tornado Warning | EAX | Adair, Linn, Sullivan | 11 min |
| Aug 11, 11:56 PM CDT | Special Weather Statement | EAX | Linn | 49 min |
| Aug 11, 11:58 PM CDT | Special Weather Statement | EAX | Sullivan | 47 min |
| Aug 12, 12:07 AM CDT | Special Weather Statement | EAX | Harrison, Worth | 38 min |
| Aug 12, 12:10 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 35 min |
| Aug 12, 12:12 AM CDT | Special Weather Statement | EAX | Macon | 33 min |
| Aug 12, 12:30 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 30 min |
| Aug 12, 12:37 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 38 min |
| Aug 12, 12:54 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 36 min |
| Aug 12, 1:11 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison, Worth | 34 min |
| Aug 12, 1:17 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 43 min |
| Aug 12, 1:51 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 39 min |
| Aug 12, 2:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 35 min |
| Aug 12, 3:07 AM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Aug 12, 4:50 AM CDT | Areal Flood Warning | EAX | Gentry, Harrison, Worth | 6 hr |
| Aug 12, 5:11 AM CDT | Special Weather Statement | EAX | Bates, Henry, Johnson | 49 min |
| Aug 12, 5:44 AM CDT | Areal Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Livingston and 4 more | 5 hr |
| Aug 12, 8:55 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 19 hr |
Nearby
Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.